Hail, Graham
- When
- August 20, 2:07 PM CST
- Where
- Graham County, 13 mi N of Bogue
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.558, -99.700
Isolated thunderstorms generated several severe hail reports across Graham, Gove and Logan counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Isolated thunderstorms generated several severe hail reports across Graham, Gove and Logan counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 20, 11:41 AM CST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1141 AM MDT MON AUG 20 2007 .UPDATE...IN EASTERN ZONES ISOLATED CONVECTION HAS ALREADY STARTED...THUS THE POPS FOR LATE THIS AFTERNOON WERE MOVED UP TO 17Z. MEANWHILE...IN EASTERN COLORADO...WITH MIXING DEW POINTS HAVE DROPPED TO THE LOWER 40S AND IN SOME CASES 30S. LATEST FORECAST HAS RH VALUES AS LOW AS 18 PERCENT...IN ADDITION WINDS ARE BREEZY NOW...BUT SHOULD DIMINISH THROUGH THE AFTERNOON. THEREFORE A RED FLAG WARNING HAS NOT BEEN ISSUED...BUT THIS WILL BE WATCHED CLOSELY AS THE AFTERNOON CONTINUES. && .PREV DISCUSSION... /ISSUED 1008 AM MDT MON AUG 20 2007/ .UPDATE...LATEST SURFACE ANALYSIS SHOWS TROUGH BISECTING GLD CWA. AFTERNOON CONVERGENCE ALONG THE TROUGH EXTENDS FROM THE SURFACE THROUGH 700MB ACCORDING TO THE RUC. ML CAPE VALUES EAST OF THE TROUGH ARE RELATIVELY HIGH...UP TO 1900 J/KG IN GLD CWA...AND VALUES OF CIN LOOK TO BE LOW. HOWEVER...WV IMAGERY SHOWS A DRY TONGUE OVER THE REGION...THOUGH THERE IS A PUSH OF MOIST AIR FURTHER TO THE NORTHWEST THAT SHOULD MAKE ITS WAY INTO THE REGION THIS AFTERNOON. CONSIDERING ALL OF THIS...SLIGHT CHANCE HAS BEEN ADDED TO EASTERN ZONES FOR LATE THIS AFTERNOON...BEGINNING AT 21Z. && .PREV DISCUSSION... /ISSUED 349 AM MDT MON AUG 20 2007/ .DISCUSSION...SHORT TERM CONCERNS ARE TEMPERATURES FOLLOWED BY THE POSSIBILITY OF THUNDERSTORMS EACH DAY DURING THE LATTER PART OF THE WORK WEEK. CONTINUE TO EXPECT HOT AND DRY CONDITIONS TODAY THROUGH TOMORROW ACROSS THE TRI-STATE REGION WITH THE CHANCE OF THUNDERSTORMS INCREASING BEGINNING TUESDAY EVENING. MODELS CONTINUE ON TRACK TO DAMPEN OUT THE REMAINDER OF THE UPPER RIDGE AS A NEGATIVELY TILTED TROUGH MOVES EAST ALONG THE U.S./CANADIAN BORDER TODAY AND TONIGHT. A SHORT WAVE TROUGH EXTENDING SOUTH INTO THE CENTRAL HIGH PLAINS IS EXPECTED TO HELP IN THE DEVELOPMENT OF THUNDERSTORMS IN THE VICINITY OF THE STATIONARY TROUGH THAT EXTENDS THROUGH NEBRASKA AND IN THE VICINITY OF THE SURFACE LEE TROUGH AND THESE FEATURES INTERSECTION POINT LATE TODAY. AHEAD OF THE SURFACE LEE TROUGH...DEWPOINTS ARE IN THE UPPER 60S AND LOWER 70S EXTEND FROM OKLAHOMA INTO CENTRAL NEBRASKA. THIS MOISTURE COMBINED WITH THE HOT TEMPERATURES AND UPPER SHORT WAVE EXPECTED JUST TO THE EAST OF THE TRI-STATE REGION SHOULD KEEP OUR FORECAST AREA HOT AND DRY TODAY THROUGH TUESDAY. IT APPEARS BY LATE TUESDAY THE FRONTAL BOUNDARY AND LEE SURFACE TROUGH WILL BE IN POSITION ACROSS THE TRI-STATE REGION WITH A SURFACE LOW PRESSURE CENTER DEEPENING NEAR THE CENTRAL PORTION OF THE KANSAS/COLORADO BORDER. THIS SHOULD MOVE THE PREFERRED AREA FOR THUNDERSTORM DEVELOPMENT INTO THE EASTERN SECTIONS OF THE FORECAST AREA. WITH THE BOUNDARY REMAINING IN THE REGION THROUGH THE END OF THE WEEK...WE COULD SEE CONTINUED THUNDERSTORM DEVELOPMENT ACROSS THE TRI-STATE REGION THROUGH FRIDAY NIGHT UNTIL THE FRONT FINALLY MOVES SOUTH OF THE REGION ON SATURDAY AND HIGH PRESSURE MOVES INTO PLACE ACROSS THE NORTHERN AND CENTRAL PLANS STATES. && .AVIATION...VFR CONDITIONS ARE ANTICIPATED TODAY AND TONIGHT ACROSS THE TRI-STATE REGION WITH ISOLATED TO WIDELY SCATTERED THUNDERSTORMS FURTHER NORTH AND EAST OVER SOUTH CENTRAL NEBRASKA AND CENTRAL KANSAS WHERE ABUNDANT LOW LEVEL MOISTURE IS AVAILABLE IN CLOSER PROXIMITY TO A COUPLE OF SURFACE BOUNDARIES. && && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JOHNSON/LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1032 AM MDT MON AUG 20 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1032 AM MDT MON AUG 20 2007 /1132 AM CDT MON AUG 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON ALONG AND EAST OF A TROUGH FROM RUSSELL SPRINGS TO OBERLIN. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME THOUGH SOME STORMS COULD HAVE STRONG GUSTY WIND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONT WILL MOVE SLOWLY SOUTH ACROSS THE NORTHERN PLAINS TODAY AND BECOME STALLED ACROSS THE CENTRAL HIGH PLAINS BY WEDNESDAY BEFORE MOVING SOUTH OF THE REGION ON SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING TUESDAY NIGHT THROUGH FRIDAY. SOME OF THE STORMS TUESDAY AND WEDNESDAY MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JOHNSON/LOCKHART
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1224 PM MDT MON AUG 20 2007 KSZ029-201900- GOVE- 124 PM CDT MON AUG 20 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GOVE COUNTY IN WEST CENTRAL KANSAS... AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF GOVE...AND MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 87 AND 107. JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1232 PM MDT MON AUG 20 2007 KSZ015-029-201900- GOVE-SHERIDAN- 132 PM CDT MON AUG 20 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SHERIDAN COUNTY IN NORTHWEST KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS... AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRAINFIELD...AND MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 89 AND 107. JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 153 PM MDT MON AUG 20 2007 KSZ028-202030- LOGAN- 253 PM CDT MON AUG 20 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF RUSSELL SPRINGS...AND MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. JRM
The Grand Island radar (KUEX), 137 km away, was scanning. The volume nearest the first event began at 20:07 UTC.
3 hail. Local standard time, as filed.
Few quarter size stones...mostly nickel size.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43449, 43450, 43451.